Published online Sep 21, 2011. doi: 10.3748/wjg.v17.i35.4048
Revised: May 19, 2011
Accepted: May 26, 2011
Published online: September 21, 2011
Dual antiplatelet therapy consisting of low-dose aspirin (LDA) and other antiplatelet medications is recommended in patients with coronary heart disease, but it may increase the risk of esophageal lesion and bleeding. We describe a case of esophageal mucosal lesion that was difficult to distinguish from malignancy in a patient with a history of ingesting LDA and prasugrel after implantation of a drug-eluting stent. Multiple auxiliary examinations were performed to make a definite diagnosis. The patient recovered completely after concomitant acid-suppressive therapy. Based on these findings, we strongly argue for the evaluation of the risk of gastrointestinal mucosal injury and hemorrhage if LDA therapy is required, and we stress the paramount importance of using drug combinations in individual patients.